How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10792
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

My Dr. started me on Alli weight loss pills. I took 2 pills

This answer was rated:

My Dr. started me on Alli weight loss pills. I took 2 pills a day for about a week. I would normally have 2 normal bowel movements per day every day prior to taking ALLI. I started the pills and instead of making me go to the bathroom it gave me almost like constipation for a few days but I continued to take them. Then all of a sudden I was getting bad lower stomach cramping (pains) followed by gas and bowel movements, this lasted for about 12 hours and then I had a few hours of total diarrhea and my lower stomach was very tender. I stopped the ALLI after I started with the diarrhea and then after a couple of hours of diarrhea I took 2 imodium which stopped the diarrhea and the gas and took away the stomach tenderness. This was this past Friday that I took the imodium. I then started to take acidophilos priobiotic because it was recommended to help with my GI tract. My bowel movements are now back to normal, light brown however I am still having a lot of gas pain that goes away after passing gas however I did read that acidophilos can cause gas as well. I am thinking this ALLI really messed up my whole GI tract and I have read some information where this has happened to others as well. At this point is it okay to continue with the acidophilos?

RickMD :

I am online and happy to help you with your question today.

Customer:

Good Evening....

RickMD :

That is a very good question. I am glad to hear that you are doing better

Customer:

Not sure if I should mention this but there is also a gastroenteritis bug going around rampid where I live so I am not sure if could have been the issue and not the medication....

RickMD :

That is a distinct possibility, especially if you have had contact with infected people

RickMD :

To answer your question about the acidophilos, taking this is, in general, very safe especially in people without underlying chronic health issues such as short bowel syndrome or immune problems.

RickMD :

As such I believe you are OK to continue taking the acidophilos, especially since your GI problems, with the exception of gas ,are so much better.

Customer:

Thank you for the info....I appreciate it.

RickMD :

My pleasure. Have a good evening

RickMD :

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.

Thanks in advance,

Dr. Rick

Dr. Rick, MD and 2 other Medical Specialists are ready to help you

Related Medical Questions